Anna Morató

  • Citations Per Year
Learn More
In May 1981, a massive food-borne intoxication occurred in Spain. The so-called toxic oil syndrome (TOS) was associated with the consumption of aniline-denatured and refined rapeseed oil that was illegally sold as edible olive oil. Fatty acid anilides and fatty acid derivatives of 3-(phenylamino)propane-1,2-diol were detected in oils and implicated as(More)
The Toxic Oil Syndrome was a massive food-borne intoxication that occurred in Spain in 1981. Epidemiological studies point to 3-(phenylamino)propane-1,2-diol (PAP) derivatives as the putative toxic agents. We report further identification of metabolites cleared in urine of A/J and C57BL/6 mice in which (R)- and (S)-3-(phenylamino)propane-1,2-diol were(More)
We present 4 cases of endobronchial lipomas observed in our department over the last fifteen years. Histological diagnosis was obtained in all cases after endobronchoscopy and biopsy. Endobronchial exeresis was possible in one patient, lobectomy was required in a second. For the other two patients, surgery was not performed due to the patient's age and the(More)
PAP, a very polar substance, is highly metabolized in mice and excreted principally in urine in the form of the 2-hydroxy-3-phenylaminopropanoic acid of each enantiomer. Thus, the major route of PAP elimination in these strains is alkyl chain oxidation. In particular, S-PAP is eliminated principally in the form of that metabolite, whereas R-PAP enantiomer(More)
Toxic Oil Syndrome (TOS) was a massive food-born intoxication that occurred in Spain in 1981 and affected more than 20,000 people. TOS was attributed to the ingestion of rapeseed oil that had been adulterated with aniline, illegally refined, and delivered for human consumption. Two chemical species derived from aniline have been identified in oil batches:(More)
The ingestion of rapeseed oil batches denatured with aniline and illegally refined and distributed by street vendors was responsible for toxic oil syndrome (TOS), an intoxication episode that took place in Spain in 1981, causing over 400 deaths and affecting more than 20,000 people. Despite the intense research efforts carried out to date, the compounds(More)